Alert archive / California / High Wind Warnings in 2017

High Wind Warning 5, NWS Sacramento, CA

April 6, 2017

NWS Sacramento, CA issued this high wind warning at Apr 6, 2017, 10:50 AM PDT. It took effect at Apr 6, 2017, 8:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2017, 10:50 AM PDT (17:50 UTC)
In effect from
Apr 6, 2017, 8:00 PM PDT
Expired
Apr 7, 2017, 3:30 AM PDT
In force
8 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

503 
WWUS76 KSTO 061750
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1050 AM PDT Thu Apr 6 2017

...Strong winds late tonight into Friday morning over interior
NorCal...

.A strong spring storm will move into interior northern
California tonight and Friday. Damaging winds and periods of 
heavy precipitation are expected. Strong winds could topple
poles...uproot trees and cause widespread power outages.

CAZ017-071415-
/O.UPG.KSTO.HW.A.0003.170407T0300Z-170408T2100Z/
/O.NEW.KSTO.WI.Y.0026.170407T1500Z-170408T0600Z/
/O.NEW.KSTO.HW.W.0005.170407T0600Z-170407T1500Z/
Southern Sacramento Valley-
Including the city of Sacramento
1050 AM PDT Thu Apr 6 2017

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM
PDT FRIDAY...
...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY...

The National Weather Service in Sacramento has issued a High Wind
Warning, which is in effect from 11 PM this evening to 8 AM PDT
Friday. 

* TIMING...Strong and damaging winds tonight into Friday morning.
  Gusty winds continuing into Saturday. 

* WINDS...South winds 45 mph with gusts up to 65 mph.

* IMPACTS...Damaging winds with power outages, downed branches 
  and trees. Loose or unsecured items blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ015-016-066-071415-
/O.UPG.KSTO.HW.A.0003.170407T0300Z-170408T2100Z/
/O.NEW.KSTO.WI.Y.0026.170407T1500Z-170408T0600Z/
/O.NEW.KSTO.HW.W.0005.170407T0300Z-170407T1500Z/
Northern Sacramento Valley-Central Sacramento Valley-
Northeast Foothills/Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Paradise
1050 AM PDT Thu Apr 6 2017

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT
FRIDAY...
...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY...

The National Weather Service in Sacramento has issued a High Wind
Warning, which is in effect from 8 PM this evening to 8 AM PDT 
Friday. 

* TIMING...Strong and damaging winds tonight into Friday morning.
  Gusty winds continuing into Saturday. 

* WINDS...South winds 45 mph with gusts up to 65 mph.

* IMPACTS...Damaging winds with power outages, downed branches 
  and trees. Loose or unsecured items blown away.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ018-064-067-071415-
/O.UPG.KSTO.HW.A.0003.170407T0300Z-170408T2100Z/
/O.NEW.KSTO.HW.W.0005.170407T0600Z-170407T1500Z/
Carquinez Strait and Delta-Clear Lake/Southern Lake County-
Motherlode-
Including the cities of Fairfield/Suisun, Lakeport, Grass Valley,
and Jackson
1050 AM PDT Thu Apr 6 2017

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM 
PDT FRIDAY...

The National Weather Service in Sacramento has issued a High Wind
Warning, which is in effect from 11 PM this evening to 8 AM PDT 
Friday. 

* TIMING...Strong and damaging winds tonight into Friday morning.
  Gusty winds continuing into Saturday. 

* WINDS...South winds 45 mph with gusts up to 65 mph.

* IMPACTS...Damaging winds with power outages, downed branches 
  and trees. Loose or unsecured items blown away.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ019-071415-
/O.UPG.KSTO.HW.A.0003.170407T0300Z-170408T2100Z/
/O.NEW.KSTO.WI.Y.0026.170407T0600Z-170407T1500Z/
Northern San Joaquin Valley-
Including the cities of Stockton and Modesto
1050 AM PDT Thu Apr 6 2017

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT
FRIDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 11 PM this evening to 8 AM PDT
Friday. The High Wind Watch is no longer in effect. 

* TIMING...Strong and potentially damaging winds late Thursday 
  night into Friday morning. Gusty winds continuing into 
  Saturday. 

* WINDS...South winds 30 mph with gusts up to 45 mph.

* IMPACTS...Downed tree limbs, blowing debris, difficult driving 
  conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
1 follow-up statement
855 
WWUS76 KSTO 071030
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
330 AM PDT Fri Apr 7 2017

CAZ015-016-066-072300-
/O.CAN.KSTO.HW.W.0005.000000T0000Z-170407T1500Z/
/O.EXT.KSTO.WI.Y.0026.170407T1030Z-170408T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Northeast Foothills/Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Paradise
330 AM PDT Fri Apr 7 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Sacramento has cancelled the High
Wind Warning. 

* TIMING...Today.

* WINDS...South winds 15 to 30 mph with gusts to around 40 mph.

* IMPACTS...Difficult driving conditions. Local tree damage and
  power outages possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 40 mph or higher are expected. 
Winds this strong can make driving difficult, especially for small
cars and high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ017-071130-
/O.CAN.KSTO.HW.W.0005.000000T0000Z-170407T1500Z/
/O.CAN.KSTO.WI.Y.0026.170407T1500Z-170408T0600Z/
Southern Sacramento Valley-
Including the city of Sacramento
330 AM PDT Fri Apr 7 2017

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the High
Wind Warning. The Wind Advisory has been cancelled. 

Breezy winds will continue today, but will remain below advisory 
criteria.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ018-064-067-071130-
/O.CAN.KSTO.HW.W.0005.000000T0000Z-170407T1500Z/
Carquinez Strait and Delta-Clear Lake/Southern Lake County-
Motherlode-
Including the cities of Fairfield/Suisun, Lakeport, Grass Valley,
and Jackson
330 AM PDT Fri Apr 7 2017

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Sacramento has cancelled the High
Wind Warning. 

Breezy winds will continue today, but will remain below warning
criteria.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ019-071130-
/O.CAN.KSTO.WI.Y.0026.000000T0000Z-170407T1500Z/
Northern San Joaquin Valley-
Including the cities of Stockton and Modesto
330 AM PDT Fri Apr 7 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the Wind
Advisory. 

Breezy winds will continue today, but will remain below advisory 
criteria.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this high wind warning went out at Apr 6, 3:55 AM PDT, 6 hours 55 minutes earlier.

Area forecast discussion, Apr 6, 3:55 AM PDT, 6 hours 55 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
355 AM PDT Thu Apr 6 2017

.SYNOPSIS...
Showers return today, mainly for areas north of Sacramento.
Stormy weather is expected to arrive on Friday with strong gusty
winds, heavy rain, heavy mountain snow and thunderstorms. Showers
are forecast to taper off by Sunday.

&&

.DISCUSSION...
Clouds have continued to increase overnight and some showers are
beginning to spread inland, mainly north of Sacramento.
Temperatures are very mild, ranging from the 40s in the mountains
to the 50s and lower 60s elsewhere.

Showers today will occur mainly over the mountains with a few over
the valley. The main part of the storm will spread inland this
evening. Models rapidly spread rain across the area between 00Z
and 06Z. During that same time period winds will be increasing
significantly across the area becoming very strong overnight as
the front moves through. The strongest and most damaging winds
look to occur sometime between 9 pm and 6 am. Winds look to remain
windy during the day on Friday but more advisory level type winds
than the stronger high wind warning type of winds.

Snow levels will start out fairly high fluctuating near pass
levels to slightly below pass levels into early Friday when
colder air will start to lower the snow levels and cause more
travel problems. The coldest air moves in on Saturday and may
lower snow levels down to 2500 to 3000 ft, lowest in the north.
Multiple feet of snow is still forecast for the higher elevations.

Thunderstorms still look like a possibility and may occur Friday
and Saturday. Showers will taper off Sunday, then pick up again
Sunday night as the next system spreads inland.

&&

.EXTENDED DISCUSSION (Monday THROUGH Thursday)
Weak Pacific frontal system forecast fairly consistently by mid
range models to move through the Pacific northwest Monday. Upper
ridging over the Great Basin will direct this system northward so
Precipitation will likely remain mainly north of interstate 80.
Tuesday looks dry for most of the CWA but models are hinting at a
threat of showers over the far north as a weak shortwave tracks
through. Very limited precipitation will bring minimal impacts
Monday and Tuesday. Weather pattern turns more winterlike as a
cold upper low forms over the eastern Pacific. Current forecast
brings light warm sector precipitation to Norcal on Wednesday with
moderate snow levels and breezy south winds. Precipitation will
start out relatively light but snowfall over the Sierra could be
enough to bring minor impacts. A strong Pacific frontal system
pushes through norcal next Thursday although timing differs a bit
between models. Significant rain, mountain snow and gusty winds
are likely with this system. Precipitation is likely to continue
into Friday but model discrepancy becomes more significant
lowering confidence.

&&

.AVIATION...
VFR TAF sites early this morning. Pacific frontal system moving
through Norcal will bring MVFR ceilings north valley later this
morning with MVFR southern Sacramento and northern San Joaquin
valleys by 00z this afternoon. Stronger system brings IFR
conditions northern Sacramento valley after 03z spreading
southward to Southern Sacramento and northern San Joaquin valleys
after 09z. South winds today 10-20 knots increasing after 03z
30-40 kts gusts 50kts or higher.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from 6 PM this evening to 6 PM PDT Saturday
for Mountains Southwestern Shasta County to Northern Lake County-
Shasta Lake Area / Northern Shasta County-West Slope Northern
Sierra Nevada-Western Plumas County/Lassen Park.

High Wind Watch from this evening through Saturday afternoon for
Carquinez Strait and Delta-Central Sacramento Valley-Clear
Lake/Southern Lake County-Northeast Foothills/Sacramento Valley-
Northern Sacramento Valley-Northern San Joaquin Valley-Southern
Sacramento Valley.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:30 AM PDTWinter Storm WarningSTO59 hr
Apr 6, 10:50 AM PDTWind AdvisorySTO30 hr

Nearby

High Wind Warnings in California, 2017Every high wind warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.